# SDR AWKA20200612001

- Difficulty date: June 6, 2020
- Submitted: June 19, 2020
- Operation: Air carrier
- Aircraft: N782XJ
- Make and model: Cessna 750
- Aircraft serial: 7500282
- Aircraft time: 11,714 hours, 5,537 cycles
- System (JASC): 2740 · Stabilizer Control System
- Part: Computer
- Part number: 701730031494
- Part serial: 06033431
- Condition: Failed
- Location: Nr 1
- Stage of operation: AP
- How discovered: V
- Nature of condition: F, P, S
- Precautionary procedure: L

## Discrepancy

WHILE ON APPROACH INTO RNO, AT APPROXIMATELY ½ MILE FROM THE END OF THE RUNWAY, THE AIRCRAFT BEGAN TO BALLOON UP AND CLIMB. INITIALLY THE FLIGHT CREW THOUGHT THEY HAD ENTERED A THERMAL AND/OR HIGH WINDS DUE TO THE MOUNTAINOUS REGION. PIC PULLED THE SPEED BRAKES OUT TO EASE THE ACCELERATION AND GET BACK DOWN ON THE GLIDE PATH. THE SPEED BRAKES WERE OF NO USE, NOR COULD THE FLIGHT CREW PUSH THE NOSE OF THE PLANE OVER TO STOP THE CLIMB. CREW THEN REALIZED THAT THEY WERE TO CLOSE TO THE END OF THE RUNWAY AND AT TOO HIGH OF AN ALTITUDE, SO THEY INITIATED A GO AROUND. DURING THE GO AROUND WITH INCREASED THRUST, FLAPS TO 15 DEG, AND GEAR RETRACTED, THE AIRCRAFT STARTED TO CLIMB AT A MORE RAPID RATE EVEN AFTER PUSHING THE YOKE FULL FORWARD. ONCE TRACKING UPWIND, PIC PULLED THE THRUST BACK TO STOP THE RATE OF CLIMB, BUT STILL HAD TROUBLE CONTROLLING THE CLIMB AFTER FULL YOKE MOVEMENT. WITH THE AIRCRAFT SEMI STABILIZED, CREW THEN NOTED THAT THE STABILIZER TRIM INDICATED FULL NOSE UP AND REALIZED THEY HAVE HAD A STAB TRIM RUN AWAY AT SOMETIME DURING THE APPROACH. PIC PUSHED THE TRIM SWITCHES FORWARD AND INITIALLY HAD NO MOVEMENT INDICATED. THE TRIM SWITCHES WERE TRIED AGAIN PRIOR TO ENGAGING THE SECONDARY SWITCHES, THIS TIME THE INDICATOR BEGAN TO MOVE TOWARDS NOSE DOWN, WHERE IT WAS THEN SET FOR APPROACH; EVERYTHING FELT BACK TO NORMAL AT THIS TIME. AN UNEVENTFUL LANDING WAS THEN ACCOMPLISHED. THE AIRCRAFT IS STILL IN MAINTENANCE BEING TROUBLESHOT FOR THIS ISSUE.  PER REVIEW OF THE AFCS DOWNLOADS AND TROUBLESHOOTING/INSPECTION OF THE PITCH TRIM SYSTEM, THE NO. 1 IAC WAS REPLACED, ALSO SWAPPED THE HSTA CONTROL MODULES. ADJUSTED GAIN OF THE SECONDARY TRIM LOGIC MODULE AND PERFORMED OPERATIONAL CHECK OF THE PRIMARY/SECONDARY TRIM; WITH NO DEFECTS NOTED. A SUCCESSFUL MX CHECK FLIGHT WAS ACCOMPLISHED, AND THE AIRCRAFT RETURNED TO SERVICE.
